Jump to content
sealgirl

Sealgirl: Delayed Withdrawal Symptoms

Recommended Posts

sealgirl

I was on Abilify for a little over a year. The dosage moved between 10 to 20mg over that period, most recently I was on 10mg. I was on Wellbutrin 300mg for about three months. I decided that I wanted to go off both medications and tapered them at the same time over a two week period. I had no immediate withdrawal symptoms, but 2-3 weeks later I began feeling dizzy, low energy, and hot (though I have no temperature). At first I didn't think that it was symptom withdrawal since some time had passed since the taper ended. Has anyone else had this experience?

Share this post


Link to post
strawberry17

Hi Sealgirl, welcome to the forums, as this is your first post I have moved it to introductions, this can be your own personal thread about your situation which people can respond to. Perhaps you can add a signature at the bottom as it helps people to see your med history in a nutshell:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

My first thought reading your post is that 2 weeks is an extremely fast taper and is virtually cold turkey, I would think that your symptoms are without doubt withdrawals. I don't know a lot about abilify or wellbutrin but there should be lots of info in the tapering forums about them, you can do a search using the box in the top right corner, and hopefully some other people who know about these specific drugs will chip in with some thoughts.


*** Please note this is not medical advice,discuss any decisions about your medical care with a knowledgeable medical practitioner***





http://prozacwithdrawal.blogspot.com/
Original drug was sertraline/Zoloft, switched to Prozac in 2007.
Tapering from 5mls liquid prozac since Feb 2008, got down to 0.85ml 23/09/2012, reinstated back to 1ml(4mg) 07/11/2012, didn't appear to work, upped to 1.05ml 17/11/2012, back down to 1ml 12/12/2012 didn't work, up to 1.30ml 16/3/2013 didn't work, bumped up to 2ml (8mg) 4/4/2013 didn't work, in July 2013 I reinstated Sertraline (Zoloft) 50mg, feeling better now. 

A few months down the line I switched to 5ml liquid Prozac and tapered down to a compromise dose of 3ml liquid Prozac and have stayed there ever since, no withdrawals and no emotional blunting/loss of libido.

 

Share this post


Link to post
Jemima

Two weeks is way too short a taper. As Strawberry said, that's essentially cold turkey. A two to three week delay in the onset of withdrawal symptoms is not at all unusual, especially when going off an antidepressant or antipsychotic so quickly.

 

How long have you been off both drugs? If it's only a matter of a month or less, it would be best to resume taking them, possibly at a somewhat lower dose, until you're stabilized and then taper off much more slowly. Allowing things to remain as they are is asking for trouble in the form of more severe and long-lasting withdrawal symptoms.

 

Here's a post by our administrator regarding reinstatement:

 

About Reinstatement

 

I expect you won't want to go back on the drugs, but it's probably much safer and less painful than what lies ahead after a near-cold turkey. Getting the drug out of your system as fast as possible isn't the point, because the drugs make changes in the structure of your brain that remain after the drugs are gone. Withdrawal is your nervous system trying to right itself after having that chemical support removed, so it's best to do it very slowly and let your CNS catch up.

 

In any event, welcome to the forum, Sealgirl. You'll find lots of good information and gentle, friendly support here.


Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Share this post


Link to post
Altostrata

Welcome, Sealgirl.

 

Yes, you could be feeling withdrawal symptoms. My guess is reinstating a small amount, perhaps 2mg of Abilify might help. Stabilize on that and taper very slowly off from there, see http://survivingantidepressants.org/index.php?/topic/1896-tips-for-tapering-off-abilify-aripiprazole/


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
sealgirl

My doctor instructed me to taper off my 10mg dose of Abilify by tapering to 5 mg for one week, and then 2 mg for one week. Then, I was to wait two weeks and completely discontinue my 300 mg dose of Wellbutrin. A few weeks later I started feeling withdrawal symptoms. I dealt with them for 8 days, then not knowing which one was causing the dizziness I started taking 2 mg of Abilify and 150 mg (I was cutting my 300 mg dose of Wellbutrin XL and I realize that doing this destroys the extended release mechanism) of Wellbutrin. After a week I ran out of Abilify, so I continued to just take the 150 mg of Wellbutrin. After about a week I started feeling symptoms again, so I went back on to 2.5 mg of Abilify (I only had 5 mg pills, so I cut them in half). I also went back up to 300 mg of Wellbutrin XL because that is the only dose I have. It has been six days and the WD symptoms haven't subsided like they did the first time. My doctor said that my symptoms are not caused by going off the medications. I don't agree; therefore, I am seeking out a new doctor. Has anyone had a similar experience?

Share this post


Link to post
Meimeiquest

I am new here...I'm sure that's way too fast, someone else will tell you more. But it's really hard to find a dr. who understands withdrawing from multiple drugs. My doctor does not understand me or my ideas, but we have a good relationship, and so far he gives me the scripts I ask for. To me, that's good enough. I would just suggest you have a plan before you leave him...you don't want to jump from the proverbial pan into the fire. Best, Meimeiquest


1st round Prozac 1989/90, clear depression symptoms. 2nd round Prozac started 1999 when admitted to dr. I was tired. Prozac pooped out, switch to Cymbalta 3/2006. Diagnosed with bipolar disorder due to mania 6/2006--then I was taken abruptly off Cymbalta and didn't know I had SSRI withdrawal. Lots of meds for my intractable "bipolar" symptoms.

Zyprexa started about 9/06, mostly 5mg. Tapered 4/12 through12/29/12

Wellbutrin. XL 300 mg started 1/07, tapered 1/18/13 through 7/8/13

Oxazepam mostly continuously since 6/06, 30mg since 12/12, tapered 1.17.14 through 8.26.15

11/06 Lithium 600mg twice daily, 2.2.14 400mg TID DIY liquid, 2.12.14 1150mg, 3.2.14 1100mg, 3.18.14 1075mg, 4/14 updose to 1100mg, 6.1.14 900 mg capsules 7.8.14 810mg, 8.17.14 725mg, 8.24.24 700mg...10.22.14 487.5mg, 3.9.15 475mg, 4.1.15 462.5mg 4.21.15 450mg 8.11.15 375mg, 11.28.15 362.5mg, back to 375mg four days later, 3.4.16 updose to 475 (too much going on to risk trouble)

9/4/13 Toprol-XL 25mg daily for sudden hypertension, tapered 11.12.13 through 5.3.14, last 10 days or so switched to atenolol

7.4.14 Started Walsh Protocol

56 years old

Share this post


Link to post
Altostrata

Sealgirl, I merged your latest posts with your existing Intro topic.

 

Yes, your symptoms could be from too-fast tapering of Abilify or Wellbutrin or both.

 

See this topic on tapering Abilify:

 

http://survivingantidepressants.org/index.php?/topic/1896-tips-for-tapering-off-abilify-aripiprazole/

 

and Wellbutrin:

 

http://survivingantidepressants.org/index.php?/topic/877-tips-for-tapering-off-wellbutrin-sr-xr-xl-buproprion/

 

Also see wiresoma's topic, she successfully tapered off Abilify http://survivingantidepressants.org/index.php?/topic/1894-wiresoma-whats-going-on-here-with-abilify-withdrawal/


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy